Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 95, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 27, 2003, 4:09 AM CST for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2003, 4:09 AM CST (10:09 UTC)
- Expired
- Nov 27, 2003, 5:15 AM CST
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 27, 3:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 271009 SVRLCH LAC099-101-271115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CST THU NOV 27 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA * UNTIL 515 AM CST * AT 405 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL ST. MARY PARISH... MOVING NORTHEAST AT 40 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA. DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND MOBILE HOMES ARE NOT SAFE. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2994 9155 2981 9145 2984 9119 2997 9129 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:19 AM CST, 50 minutes earlier.
Area forecast discussion, Nov 27, 3:19 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 319 AM CST THU NOV 27 2003 WILL SEND NEW ZONE PACKAGE INCLUDING TORNADO WATCH #976 FOR SOUTH CENTRAL LOUISIANA. WATCH IN EFFECT UNTIL 8 AM. PREVIOUS DISCUSSION... ACTIVE WEATHER NIGHT ACROSS THE REGION. DEW POINTS HAVE RISEN INTO THE LOW 70S OVER MUCH OF THE AREA...PROVIDING SIGNIFICANTLY RICHER LOW LEVEL MOISTURE THAN PREVIOUS GUIDANCE SUGGESTED. STRONG LOW LEVEL CONVERGENCE INDICATED BY MSAS...ALONG WITH MID LEVEL SHORTWAVE MOVING ACROSS REGION HAS RESULTED IN CONSIDERABLE CONVECTION. DEEP SHEAR HAS PRODUCED NUMEROUS ROTATING STORMS WHILE STRONG LOW LEVEL SHEAR AIDED IN DEVELOPMENT OF AT LEAST ONE SIGNIFICANT TORNADO. MAIN ACTIVITY NOW OVER EASTERN PORTION OF FCST AREA AND CONTINUES EASTWARD TREK WITH MID LEVEL DISTURBANCE. WILL TREND UPCOMING FCST MORE IN LINE WITH ETA SOLUTION WHICH HAS BEEN SOMEWHAT MORE CONSISTENT WITH SYSTEM. DESPITE EXITING SOUTHERN STREAM DISTURBANCE...ETA MAINTAINING PRECIPITABLE WATER AT NEAR 1.5 INCHES THROUGH TODAY AS NORTHERN STREAM TROF AND ASSOCIATED COLD FRONT ADVANCES TOWARD REGION. SUFFICIENT MID LEVEL LIFT REDEVELOPING...ALONG WITH LOW LEVEL CONVERGENCE WITH FRONT TO MAINTAIN HIGH END POPS OVER MUCH OF THE FCST AREA. ALSO SEEING SOME INCREASED UPPER LEVEL DIVERGENCE REDEVELOPING...AS WELL AS INCREASED CAPE WITH COOLING MID LEVEL TEMPS. PER SPC DAY 1...WILL MAKE MENTION OF SEVERE POTENTIAL OF WINDS AND LARGE HAIL IN MORNING ZONES. NE TO SW ORIENTED FRONT EXPECTED TO REACH NEAR AN AEX-BPT LINE AT 00Z...THEN RAPIDLY PUNCHING EAST AND SOUTHEAST AND THROUGH THE FCST AREA BY MIDNIGHT. COLD HIGH PRESSURE FOLLOWS FROPA TONIGHT WITH THE REMAINDER OF THE WEEK SHAPING UP DRY BUT WITH TEMPS WELL BELOW NORMAL. INDICATIONS ARE THAT FREEZING OR NEAR FREEZING TEMPS WILL OCCUR SATURDAY MORNING. GRADUAL WARMUP BEGINNING FOR THE NEW WEEK WITH DRY PATTERN CONTINUING. FOR THE COASTAL WATERS...STRONG CAA WILL INCREASE WINDS TO SMALL CRAFT ADVISORY CONDITIONS OVERNIGHT. SMALL CRAFT ADVISORY WILL BE REQUIRED. KLCH 78 48 65 33 / 60 20 00 00 KBPT 78 48 67 35 / 60 20 00 00 KAEX 74 48 65 30 / 60 20 00 00 KLFT 78 50 53 36 / 70 40 00 00 ..LCH WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH 976 UNTIL 8 AM FOR SOUTH LOUISIANA INCLUDING CAMERON...ACADIA...SAINT LANDRY...LAFAYETTE...SAINT MARTIN... VERMILLION...IBERIA AND SAINT MARY PARISHES...AND ADJACENT COASTAL WATERS. TX...NONE MARCOTTE
Hazardous weather outlook, Nov 26, 3:15 PM CST, 12 hours 54 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-271200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CST WED NOV 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TONIGHT... INCREASING MOIST AND UNSTABLE AIR FLOWING INTO THE REGION AHEAD OF AN ADVANCING COLD FRONT...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL BRING SHOWERS AND THUNDERSTORMS THIS EVENING AND OVERNIGHT. WITH A QUICK CHANGE OF WIND DIRECTION IN THE LOWER ATMOSPHERE...ALONG WITH STRONG WIND SPEEDS IN PLACE...THERE IS THE THREAT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... RAIN CHANCES WILL DIMINISH THURSDAY WITH THE PASSAGE OF THE FRONT. A COOL AND DRY WEATHER PATTERN WILL FOLLOW FOR THE REMAINDER OF THE WEEK...WITH A GRADUAL WARMUP BEGINNING SUNDAY. .INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED TONIGHT. MARCOTTE/LGE
In the hours before
Local storm report, Nov 26, 11:28 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 PM CST WED NOV 26 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM 4 SE DERIDDER LA TORNADO
11/26/03 BEAUREGARD NUMEROUS TREES AND POWER
LINES DOWNED...HOMES
DAMAGED...UNKNOWN NUMBER OF
INJURIES.
ERICKSONLocal storm report, Nov 26, 11:42 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1142 PM CST WED NOV 26 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM 4 SE DERIDDER LA TORNADO
11/26/03 BEAUREGARD NUMEROUS TREES AND POWER
LINES DOWNED...HOMES
DAMAGED...UNKNOWN NUMBER OF
INJURIES IN THE VICINITY
OF HWY 26/394 AND SCALLION
1105 PM PITKIN LA TORNADO
11/26/03 VERNON TREES AND POWER LINES
BLOWN DOWN...POSSIBLE
TORNADO BASED ON RADAR
1125 PM 5 S RAGLEY LA TORNADO
11/26/03 BEAUREGARD PUBLIC REPORTS TORNADO
ON THE GROUND...TREES AND
POWER LINES DOWNED
ERICKSONThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 7:32 PM CST | Special Marine Warning | LCH | 58 min | |
| Nov 26, 9:46 PM CST | Tornado Warning | LCH | Beauregard | 29 min |
| Nov 26, 10:11 PM CST | Special Marine Warning | LCH | 64 min | |
| Nov 26, 10:17 PM CST | Tornado Warning | LCH | Beauregard, Vernon | 28 min |
| Nov 26, 11:08 PM CST | Tornado Warning | LCH | Rapides | 22 min |
| Nov 26, 11:10 PM CST | Special Marine Warning | LCH | 65 min | |
| Nov 26, 11:10 PM CST | Special Marine Warning | LCH | 65 min | |
| Nov 26, 11:24 PM CST | Tornado Warning | LCH | Beauregard | 36 min |
| Nov 27, 12:12 AM CST | Special Marine Warning | LCH | 63 min | |
| Nov 27, 12:12 AM CST | Special Marine Warning | LCH | 63 min | |
| Nov 27, 1:10 AM CST | Special Marine Warning | LCH | 65 min | |
| Nov 27, 2:40 AM CST | Special Marine Warning | LCH | 65 min | |
| Nov 27, 2:40 AM CST | Special Marine Warning | LCH | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.